Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 13, NWS Eureka, CA

January 27, 2018

NWS Eureka, CA issued this small craft advisory at Jan 27, 2018, 8:05 AM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2018, 8:05 AM PST (16:05 UTC)
Expired
Jan 27, 2018, 10:00 PM PST
In force
14 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

153 
WHUS76 KEKA 271605
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
805 AM PST Sat Jan 27 2018

PZZ450-280015-
/O.CAN.KEKA.GL.W.0006.000000T0000Z-180127T1700Z/
/O.NEW.KEKA.SC.Y.0013.180127T1605Z-180128T0600Z/
Pt St George to Cape Mendocino out 10 nm-
805 AM PST Sat Jan 27 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...
...GALE WARNING IS CANCELLED...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 10 PM PST this evening. The
Gale Warning has been cancelled. 

* WINDS...South 15 to 25 kt with occasional gusts to 35 kt.

* SEAS...Southwest 8 feet at 8 seconds, and west 9 feet at 12
  seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-280015-
/O.CAN.KEKA.GL.W.0006.000000T0000Z-180127T1700Z/
/O.EXA.KEKA.SC.Y.0011.000000T0000Z-180128T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
805 AM PST Sat Jan 27 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...
...GALE WARNING IS CANCELLED...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 10 PM PST this evening. The
Gale Warning has been cancelled. 

* WINDS...SE to S 10 to 20 kt with gusts to 30 kt today.

* SEAS...West 12 feet at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-475-280015-
/O.CON.KEKA.SC.Y.0011.000000T0000Z-180128T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
805 AM PST Sat Jan 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS...SE to S 10 to 20 kt with gusts to 30 kt today.

* SEAS...SW 5 to 7 ft at 7 seconds and W 8 to 10 ft at 11 
  seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
2 follow-up statements
126 
WHUS76 KEKA 272218
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
218 PM PST Sat Jan 27 2018

PZZ450-280600-
/O.CON.KEKA.SC.Y.0013.000000T0000Z-180128T0600Z/
Pt St George to Cape Mendocino out 10 nm-
218 PM PST Sat Jan 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* SEAS...West 10 feet at 9 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PZZ455-470-475-280600-
/O.CON.KEKA.SC.Y.0011.000000T0000Z-180128T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
218 PM PST Sat Jan 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* SEAS...West 10 feet at 11 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
196 
WHUS76 KEKA 280549
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
949 PM PST Sat Jan 27 2018

PZZ450-280700-
/O.EXP.KEKA.SC.Y.0013.000000T0000Z-180128T0600Z/
Pt St George to Cape Mendocino out 10 nm-
949 PM PST Sat Jan 27 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

$$

PZZ455-470-475-280700-
/O.EXP.KEKA.SC.Y.0011.000000T0000Z-180128T0600Z/
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
949 PM PST Sat Jan 27 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 5:01 AM PST, 3 hours 4 minutes earlier.

Area forecast discussion, Jan 27, 5:01 AM PST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
501 AM PST Sat Jan 27 2018

.SYNOPSIS...Light rain and snow today will diminish into the
evening with high pressure bringing dry conditions and increasing
temperatures for Sunday and Monday. The next opportunity for rain
will come with a weak front early Tuesday morning and then mostly
dry weather will follow late next week.

&&

.DISCUSSION...Rain and snow showers will persist through the day and
diminish into the evening as the frontal boundary lifts northward.
Snow levels will rise through the day from 3000 feet early this
morning to greater than 7000 feet tonight. Nevertheless,
accumulations will impact passes this morning with a few inches
possible at Scott Mountain on highway 3. Building high pressure will
cut off the upper level moisture flow to northern california
bringing mostly dry conditions for Sunday and Monday. Temperatures
will also increase to slightly above normal values the next few days
yet remain generally in the 50s and 60s across northwest California.
The next opportunity for rain will come late Monday night into early
Tuesday morning as weak front drags over the Pacific Northwest. The
main impacts with this system look to be limited to some light
rainfall primarily across Del Norte County. Then ridging will set up
once again across the eastern Pacific resulting in mostly dry
conditions and warming temperatures for the later half of next week.
/KML

&&

.AVIATION...Light rains will gradually taper off later today. The
threat for low-level wind shear will be rapidly decreasing early
this morning, and surface winds will become lighter and less gusty
by midday. Low clouds are expected to hang in across most of the
area through the remainder of the day. Visibility reductions in fog
are possible late today and tonight, but uncertainty is high as to
how low the visibility will drop. Have indicated visibilities of
around 4 miles along the Redwood Coast. /SEC

&&

.MARINE...Winds will be maxing out over the coastal waters during
the next few hours with several hours of gale force gusts in the N
waters. Have left the Gale Warning in effect for the N waters until
9 AM. Shortened the duration of the S waters Small Craft Advisory a
bit, which now ends this evening. Winds will decrease by mid-morning
and remain generally light through early next week. N winds will
increase by late Tuesday with advisory criteria winds likely in at
least the outer waters.

NW to W swell will continue into early next week with periods around
12 seconds. A fresh batch of NW swell will arrive by Sunday night
with initial periods of around 18 seconds. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Gale Warning until 9 AM PST this morning for PZZ450-470.

     Small Craft Advisory until 10 PM PST this evening for PZZ455-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Jan 27, 3:37 AM PST, 4 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
337 AM PST Sat Jan 27 2018

CAZ101>106-109>113-281145-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Mendocino Coast-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
337 AM PST Sat Jan 27 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-108-281145-
Northern Trinity-Southern Trinity-
337 AM PST Sat Jan 27 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

An inch or two of snow will be possible on Highway 3 for areas
between Trinity Center and Scott Mountain Summit this morning.
Lighter accumulations possible along Highway 36.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.